Wednesday, May 09, 2007

swing low

I have to keep telling myself it's not me, it's the drugs. It started yesterday afternoon, about 24 hours after I took the first dose of Plan B. First I thought it was general cranikiness, but then it became some kind of bleak emotional quicksand. I felt myself sinking. I wanted to exercise when I got home, get the endorphins working for me, but my body felt leaden, sluggish.

I went to bed early, slept through the night, woke up before my alarm. I should be refreshed, and physically I'm okay. Mentally, not so much. Basically, I can't allow myself to think about anything too much, or else I get overwhelmed with a sense of loneliness, failure, and despair. I'm trying to remind myself that it's the crazy dose of hormones coursing through my body, but it's no good. Right now, it's easier to believe that I've done nothing, and am worth nothing, and things will never, ever fall into place for me.

Good times.

9 comments:

Auntie Mom said...

First off, good for you for being responsible. You deserve kudos for that.

Second, you are hardly worthless, although it feels that way right now. But don't beat yourself up over it. Get yourself some comfort food and throw on some movies until it passes. No harm in that.

And just know lots of people love you. :)

Stretch said...

Do you remember that line from "The Last Kiss?"

"If you never quit, you cannot fail."

Vicious said...

I feel like you do now much of the time, for most of my life. The only advice I can give you is to keep yourself busy, and hang out with your friends. Or call your mom. When I don't feel good, she usually has a whole laundry list of good things to say about me that lift me up for a while.

Gwendolyn said...

i really hope you feel better soon, try to get out in the warm sun, sometimes it helps to just be outside and soak up some rays

Damsel Underdressed said...

You have to keep remembering it is just a phase. It will be over soon. Hang in there.

Damn It Anyway said...

Chin up beautiful.

Anyone who knows you knows that you're an amazing woman, you're just in a funk.

This too shall pass.

LaMa said...

I agree with Vicious, social contacts are important tools to more happyness when you are down. I know the feelings you describe and at least with me seeing friends helps. Hope it does for you too. So don't give in to feelings of recluse. And yes, likely the anti-conception drug plays a role. Hope you'll feel better soon.

Silence said...

i took the plan b once, and it made me crazy for a couple of days. don't worry, you'll feel like normal soon, and in the meantime, i'm sure others love ya enough to weather the emotional rollercoaster.

Dolly said...

Everyone,

Thank you for all of your kind comments. I appreciate the support, a lot.